Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 82, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 3, 2018, 1:00 AM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 1:00 AM MST (08:00 UTC)
- Expired
- Aug 3, 2018, 4:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 96 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 8.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 2908 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667
WGUS55 KFGZ 030800
FFWFGZ
AZC025-031100-
/O.NEW.KFGZ.FF.W.0082.180803T0800Z-180803T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
100 AM MST FRI AUG 3 2018
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 400 AM MST
* At 1257 AM MST, heavy rain from earlier this evening caused a 4 to
5 foot rise on of water on the Agua Fria near Mayer around 8:30
pm. Per automated stream gauges, this water has not yet reached
Black Canyon City and is expected to in the next 1 to 2 hours.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Rock Springs and Black Canyon City.
This includes the following streams and drainages...Badger Spring
Wash...Tank Creek...Squaw Creek...Larry Creek...Sycamore Creek...
Black Canyon Creek...Big Bug Creek...Bishop Creek...Slate Creek...
Indian Creek...Black Canyon...Silver Creek...Antelope Creek and Agua
Fria River.
This includes Interstate 17 between mile markers 242 and 244.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3408 11216 3410 11212 3414 11211 3418 11213
3430 11206 3429 11209 3432 11210 3433 11205
3424 11204 3421 11208 3417 11207 3409 11208
3405 11212 3405 11216 3404 11216 3404 11218
$$
MCT1 follow-up statement
871
WGUS75 KFGZ 031055
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
355 AM MST FRI AUG 3 2018
AZC025-031102-
/O.EXP.KFGZ.FF.W.0082.000000T0000Z-180803T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
355 AM MST FRI AUG 3 2018
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT 400 AM
MST...
A stream gauge on the Agua Fria River above Black Canyon City
reported a rise of about 2 feet as of 1:34 AM MST. Water levels have
been receding since then. However, expect elevated water levels in
the Agua Fria this morning as water continues to recede. Please
continue to heed any remaining road closures.
LAT...LON 3408 11216 3410 11212 3414 11211 3418 11213
3430 11206 3429 11209 3432 11210 3433 11205
3424 11204 3421 11208 3417 11207 3409 11208
3405 11212 3405 11216 3404 11216 3404 11218
$$
MCTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 9:15 PM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 2, 9:15 PM MST, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 915 PM MST Thu Aug 02 2018 .SYNOPSIS...Expect afternoon and evening chances for showers and thunderstorms through Friday. For the weekend, chances decrease as a passing disturbance brings drier air to the area. Moisture returns early next week, with storm chances increasing across the northland. && .DISCUSSION...A large MCS formed over south Phoenix this evening and is currently pushing a significant outflow into Yavapai county. That will make for at least a few hours of active convection in southern and central Yavapai county. A second outflow in the LCR has kept convection active from Winslow eastward this evening, this area should decrease as the outflow encounters cooler air. Most activity should be over around Midnight MST, although debris cloud and light stratiform showers will linger. Expecting another active day on Friday, with similar shear and moisture profile. A rather abrupt shift to westerly flow over the weekend will bring a drying and warming trend, before monsoonal circulation redevelops early next week, brining active conditons back the the area. Updates sent earlier for POP trends, no further updates tonight. && .AVIATION...For the 06Z package...An active area of convection will persist over southern Yavapai county through 08Z. A secondary area east of KINW will also decrease as it heads toward the NM border. Expect brief MVFR/IFR in these convective areas, Elsewhere, wdsprd debris cloud with bases from 8-10kft agl will produce light -shra through 09Z-10Z. Most areas VFR after 10Z. Expect sct-nmrs shra/tsra and isold +tsra again aft 18Z-20Z Friday, persisting through early Friday evening. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Areas from the Mogollon Rim southward will continue to remain favored for afternoon and evening thunderstorms again on Friday. Erratic outflow winds should be expected near any thunderstorm activity. In addition, heavy rain and hail will also be possible. Temperatures will remain above average. A warming and drying trend is expected to develop on Saturday, with limited thunderstorm activity. Sunday through Tuesday...The downward trend in thunderstorm activity will continue on Sunday, due to westerly flow aloft. An increase in monsoonal activity is possible again by Monday or Tuesday, as deeper moisture and a more favorable circulation returns to the region. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Peterson AVIATION...Peterson FIRE WEATHER...Suk/Peterson For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:10 PM MST | Flash Flood Warning | FGZ | Yavapai | 8 hr |
| Aug 2, 6:24 PM MST | Flash Flood Warning | FGZ | Coconino | 111 min |
| Aug 2, 6:53 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 2, 8:18 PM MST | Flash Flood Warning | FGZ | Coconino, Navajo | 117 min |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.